Thunderstorm Wind, Liberty
- When
- July 24, 7:00 PM CST
- Where
- Liberty County, Cleveland
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Public
- Coordinates
- 30.350, -95.100
There were large tree branches downed as the result of thunderstorm winds.
to initiate isolated severe weather over Liberty County.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS HGX wrote it up.
An upper low passing over the region provided enough instability...along with an outflow from eastern storms...to initiate isolated severe weather over Liberty County.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before the first event at Jul 24, 6:47 PM CST, 13 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 747 PM CDT SAT JUL 24 2010 .UPDATE... EVENING FORECAST UPDATE. && .DISCUSSION... QUICK FORECAST UPDATE FOR CONVECTION. HAD 2 STRONG/SEVERE STORMS OVER W HARRIS CO AND FT BEND THIS EVENING THAT HAVE DISSIPATED. LINE OF STORMS FROM E TX HAS MOVED INTO LIBERTY COUNTY WITH A POTENTIAL SEVERE WIND THREAT. UPDATED FORECAST FOR HIGHER POPS FOR THIS LINE UNTIL 03Z AND DECREASE FROM THERE FOR OVERNIGHT. WILL LIKELY HAVE ANOTHER UPDATE AROUND 03Z TO MAKE ADJUSTMENTS ON CONVECTION AND WHETHER IT PERSISTS. BROAD UPPER LOW OVER SE TX WILL SUPPORT CONVECTION WITH COLDER TEMPS ALOFT WHICH WILL KEEP THE ATMOSPHERE UNSTABLE. ATMOSPHERE SHOULD STABILIZE WITH LOSS OF DAYTIME HEATING BUT THE LINE OF STORMS LOOKS FAIRLY ORGANIZED AND WILL HAVE TO MONITOR IF IT PUSHES INTO THE HOUSTON METRO AREA OVER THE NEXT COUPLE OF HOURS. 39 && .PREV DISCUSSION... /ISSUED 628 PM CDT SAT JUL 24 2010/ DISCUSSION... UPDATED FOR 00Z TAF DISCUSSION AVIATION... RELATIVELY QUIET ACROSS THE AREA THIS AFTERNOON WITH THE EXCEPTION OF TWO STRONG THUNDERSTORMS THAT DEVELOPED WEST OF SGR. STRONGER CONVECTION ACROSS EAST TEXAS SHOULD STAY AWAY FROM OUR TERMINALS THIS EVENING. WITH THE UPPER LOW OVERHEAD WINDS WILL BE LIGHT AND VARIABLE OVERNIGHT ALLOWING FOR SOME PATCHY FOG DEVELOPMENT AROUND SUNRISE. TOMORROW LOOKS TO BE MUCH MORE ACTIVE WITH CONVECTION EXPECTED TO DEVELOP BY LATE MORNING AND SPREAD ACROSS MOST OF SOUTHEAST TEXAS. 38 PREV DISCUSSION... /ISSUED 329 PM CDT SAT JUL 24 2010/ DISCUSSION... A FEW SHRA HAVE DEVELOPED ACROSS THE WESTERN PORTIONS OF THE CWA THIS AFTN. GPSMET DATA SHOWS THAT THE ATMOSPHERE HAS ALREADY BEGUN TO MOISTEN UP ACROSS SE TX THIS AFTN WITH PWS UP TO 1.7 INCHES OVER THE CENTRAL ZONES AND 2 INCHES JUST OFF THE COAST. THE TUTT LOW NEAR THE UPPER TX COAST IS EXPECTED TO MOVE INLAND AND DRIFT SLOWLY WEST THROUGH THE STATE OVER THE NEXT FEW DAYS. AS THE LOW MOVES WEST OF THE AREA...EASTERLY FLOW WILL DEVELOP FROM THE SURFACE THROUGH THE MID LEVELS ALLOWING DEEPER TROPICAL MOISTURE TO GET DRAWN UP NORTHWARD THROUGH THE AREA. SUNDAY WILL BE THE TRANSITIONAL DAY AS MOISTURE BEGINS TO SPREAD OVER THE AREA BUT STRONG HEATING STILL OCCURS. PWS OF 2+ INCHES WILL SPREAD ACROSS ALL OF SE TX BY SUNDAY AFTN. GFS BUFR SOUNDINGS SHOW K-INDICES AROUND 40 WITH CONVECTIVE TEMPS AROUND 90 DEGREES. EXPECT SCATTERED TSRA TO DEVELOP IN THE AFTN AND WILL MAINTAIN 30-40 POPS. GIVEN THE STRONG HEATING THE SOUNDINGS SHOW A PRONOUNCED INVERTED-V SIGNATURE SUNDAY AFTN INDICATING THE POTENTIAL FOR A DOWNBURST THREAT WITH SOME OF THE STORMS. WILL MENTION THIS POSSIBILITY IN THE UPDATED HWO. A CONVECTIVELY-ACTIVE PATTERN IS EXPECTED MONDAY THROUGH WEDNESDAY AS THE UPPER LOW CONTINUES TO DRIFT SLOWLY WEST ACROSS THE STATE AND DEEP TROPICAL MOISTURE PERSISTS OVER THE AREA. PWS WILL REMAIN 1.9-2.3 INCHES. GFS BUFR SOUNDINGS SHOW UNCAPPED ATMOSPHERE WITH CONVECTIVE TEMPS ONLY IN THE MID 80S EACH DAY. A FEW WEAK UPPER DISTURBANCES COULD PUSH INTO THE AREA FROM THE EAST AROUND THE PERIPHERY OF THE LARGE UPPER HIGH OVER THE SOUTHEASTERN STATES. THESE FEATURES COULD ENHANCE CONVECTIVE DEVELOPMENT ESPECIALLY ON WEDNESDAY. WILL KEEP HIGH CHANCE POPS (50 PCT) GOING EACH DAY. ATMOSPHERIC PROFILE BECOMES MORE SATURATED THIS PERIOD. THREAT FOR DOWNBURSTS WILL LESSEN BUT POTENTIAL FOR LOCALLY HEAVY RAIN WILL BE IN PLACE EACH DAY. HAVE UNDERCUT GUIDANCE FOR MAX TEMPS THIS PERIOD. HIGHS COULD STAY IN THE 80S IF CLOUDS/RAIN ARE EXTENSIVE ENOUGH. WHATEVER RAIN THAT FALLS THE NEXT FEW DAYS WILL ADD TO OUR ALREADY TOP 5 WETTEST JULY. THE STRONG UPPER HIGH OVER THE SOUTHEASTERN STATES WILL RETROGRADE WESTWARD AND BECOME CENTERED OVER TEXAS LATE THIS WEEK. ONCE THAT HAPPENS...RAIN CHANCES WILL GO DOWN AS SUBSIDENCE INCREASES AND TEMPERATURES WILL GO UP. WILL TREND POPS DOWN TO JUST 20 PCT BY FRIDAY. TEMPS WILL CREEP UPWARD...LIKELY REACHING THE UPPER 90S OR POSSIBLY EVEN 100 IN SOME AREAS BY NEXT WEEKEND. NOT AT ALL UNUSUAL FOR THE END OF JULY. 35 MARINE... AS THE REMNANTS OF BONNIE MOVE INLAND FROM THE CENTRAL GULF COAST AND THE TUTT LOW INTO THE MIDDLE TX COAST...WE SHOULD SEE THIS RE- GIME OF LIGHT MOSTLY EAST WINDS PERSIST ACROSS OUR COASTAL WATERS THROUGH TONIGHT. A BIT MORE SELY BY TOMORROW AS WE AWAIT THE DEEP TROPICAL MOISTURE RETURN...I.E. INCREASED SHOWER/THUNDERSTORM ACT- IVITY STARTING DURING THE EARLY MORNING HOURS OF SUNDAY. THEN FOR THE START OF THE UPCOMING WEEK - MORE OF THE SAME: LIGHT TO MODER- ATE ONSHORE FLOW...NO ADVISORIES. 41 && .PRELIMINARY POINT TEMPS/POPS... COLLEGE STATION (CLL) 74 95 75 92 75 / 20 30 20 50 30 HOUSTON (IAH) 75 94 76 90 76 / 50 40 20 50 30 GALVESTON (GLS) 80 91 81 88 81 / 20 40 30 50 30 && .HGX WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && DISCUSSION...39
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 345 PM CDT SAT JUL 24 2010 GMZ330-335-350-355-370-375-TXZ163-164-176>179-195>200-210>214-226- 227-235>238-251200- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GALVESTON BAY-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY- MADISON-MATAGORDA-MATAGORDA BAY-MONTGOMERY-POLK-SAN JACINTO- TRINITY-WALKER-WALLER-WASHINGTON- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM- WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-WHARTON- 345 PM CDT SAT JUL 24 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAY TWO THROUGH SEVEN...SUNDAY THE COMBINATION OF DAYTIME HEATING AND DEEPENING TROPICAL MOISTURE WILL RESULT IN THE DEVELOPMENT OF SCATTERED THUNDERSTORMS ACROSS THE AREA SUNDAY AFTERNOON. THE POTENTIAL EXISTS FOR A FEW STRONG TO SEVERE THUNDERSTORMS. THE PRIMARY SEVERE WEATHER THREAT WILL BE DAMAGING DOWNBURST WINDS. ANY OF THE STORMS WILL BE CAPABLE OF PRODUCING BRIEF HEAVY RAINFALL...CLOUD-TO-GROUND LIGHTNING...AND GUSTY WINDS. .DAYS THREE THROUGH FIVE...MONDAY THROUGH WEDNESDAY SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED EACH DAY AS A TROPICAL AIRMASS REMAINS IN PLACE. LOCALLY HEAVY RAINFALL AND MINOR FLOODING WILL BE POSSIBLE. .DAYS SIX THROUGH SEVEN...THURSDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 549 PM CDT SAT JUL 24 2010 TXZ227-242330- FORT BEND- 549 PM CDT SAT JUL 24 2010 ...STORNG THUNDERSTORM OVER SOUTH CENTRAL FORT BEND COUNTY... AT 547 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER SOUTH CENTRAL FORT BEND COUNTY...MOVING WEST AT 15 MPH. PEA SIZE HAIL...WINDS GREATER THAN 40 MPH...CONTINUOUS CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS WITH 1 TO 3 INCHES AN HOUR...ARE POSSIBLE WITH THIS STORM. LOCATIONS IN THE PATH OF THIS STORM INCLUDE...KENDLETON AND BEASLEY. GUSTY WINDS MAY CAUSE UNSECURED SMALL OBJECTS SUCH AS TRASH CANS TO BLOW AROUND. AVOID TALL OUTDOOR OBJECTS THAT CAN ATTRACT LIGHTNING AND DO NOT USE ELECTRICAL APPLIANCES OR A CORDED TELEPHONE A THE LIGHTNING THREAT HAS PASSED. SEEK SHELTER IN A STURDY STRUCTURE OR NON-CONVERTABLE AUTOMOBILE UNTIL THIS STORM HAS PASSED. LAT...LON 2947 9602 2958 9568 2937 9561 2928 9589 TIME...MOT...LOC 2249Z 075DEG 13KT 2941 9583
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
720 PM CDT SAT JUL 24 2010
TXZ178-179-200-250115-
LIBERTY-POLK-SAN JACINTO-
720 PM CDT SAT JUL 24 2010
...SIGNIFICANT WEATHER ADVISORY...
AT 715 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES SOUTHEAST OF
LIVINGSTON TO 19 MILES EAST OF LIBERTY...MOVING WEST AT 20 MPH.
PEA SIZE HAIL...WINDS GREATER THAN 40 MPH...ARE POSSIBLE WITH THESE
STORMS.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...TARKINGTON PRAIRIE...
SEGNO...ROMAYOR...MOSS HILL...LEGGETT...SEVEN OAKS...POINT BLANK...
PLUM GROVE...NORTH CLEVELAND...LIVINGSTON...LIBERTY...KENEFICK...
HARDIN...GOODRICH...DEVERS...DAYTON LAKES...DAYTON...COLDSPRING AND
CLEVELAND.
GUSTY WINDS MAY CAUSE UNSECURED SMALL OBJECTS SUCH AS TRASH CANS TO
BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE OR NON-CONVERTIBLE
AUTOMOBILE UNTIL THESE STORMS HAVE PASSED.
LAT...LON 2993 9500 2998 9500 3000 9505 3005 9505
3009 9507 3080 9527 3092 9469 3049 9454
3048 9472 3013 9461 3012 9446 3011 9445
2997 9444
TIME...MOT...LOC 0020Z 068DEG 18KT 3064 9484 3002 9451The Houston radar (KHGX), 98 km away, was scanning. The volume nearest the first event began at 00:59 UTC.
1 thunderstorm wind. Local standard time, as filed.
There were large tree branches downed as the result of thunderstorm winds.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2010Every state in 2010This day in weather historyWarnings in Texas, July 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 235286.